Alert archive / Illinois / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 60, NWS St. Louis, MO

April 10, 2017Fayette County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 10, 2017, 8:05 PM CDT for Fayette County, Illinois. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2017, 8:05 PM CDT (01:05 UTC)
Expired
Apr 10, 2017, 8:19 PM CDT
In force
14 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Fayette County, IL

The radar

The Lincoln radar (KILX), 116 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2017-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 846 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2017-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
846 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1335 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

622 
WUUS53 KLSX 110105
SVRLSX
ILC051-110130-
/O.NEW.KLSX.SV.W.0060.170411T0105Z-170411T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
805 PM CDT MON APR 10 2017

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Northern Fayette County in south central Illinois...

* Until 830 PM CDT.

* At 804 PM CDT, a severe thunderstorm was located over Ramsey,
  moving east at 30 mph.

  HAZARD...Quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Damage to vehicles is expected. 

* Locations impacted include...
  Ramsey, Wrights Corner, Herrick, Bingham and Bayle City. 

This also includes  Ramsey Lake State Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3903 8918 3920 8925 3922 8920 3922 8881
      3909 8881
TIME...MOT...LOC 0104Z 251DEG 27KT 3914 8913 

HAIL...1.00IN
WIND...<50MPH
 
$$

Carney
1 follow-up statement
814 
WWUS53 KLSX 110119
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
819 PM CDT MON APR 10 2017

ILC051-110129-
/O.CAN.KLSX.SV.W.0060.000000T0000Z-170411T0130Z/
Fayette IL-
819 PM CDT MON APR 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FAYETTE COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail and
heavy rain are still possible with this thunderstorm.

LAT...LON 3903 8918 3920 8925 3922 8920 3922 8881
      3909 8881
TIME...MOT...LOC 0116Z 251DEG 27KT 3918 8899 

$$

Carney

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:29 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Apr 10, 6:29 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
629 PM CDT Mon Apr 10 2017

.SHORT TERM...  (Through Late Tuesday Afternoon)
Issued at 341 PM CDT Mon Apr 10 2017

The dry line currently stretches from just east of KPPQ to KVIH.
Expect to see some TSRA develop along this line over the next few
hours as it moves ewd. Still expect a narrow corridor where a few
storms may be severe. With somewhat weaker forcing, expect coverage
to be more isod to sct. However, for those that develop, expect mode
to quickly evolve to linear based on unidirectional hodograph. TSRA
shud move ewd out of the area by mid evening leaving the rest of the
period dry.

Focus then turns to temps for Tues. Generally trended twd a
compromise of guidance. Some question on amount of cloud cover,
especially over nrn portions of the CWA, remains. The CU field
currently over NEB/IA shud remain mainly north of the CWA tomorrow.
However, some of the latest guidance just filtering in wud suggest
greater cloud cover further south.

Tilly

.LONG TERM...  (Tuesday Night through Next Monday)
Issued at 341 PM CDT Mon Apr 10 2017

Surface ridge to build into the region Tuesday night with drier
weather through Wednesday evening. As ridge moves off to the east on
Wednesday, warm southerly winds to return once again with highs in
the upper 60s to low 70s.

By Wednesday night, active springtime pattern will return with
chances of showers and storms every couple of days. Frontal boundary
associated with this system will eventually stall out just south of
forecast area during the day on Thursday, then lift back north as a
warm front Friday/Friday night. So best chances of rain will be late
Wednesday night/Thursday morning and another round on Friday as
front lifts back north of forecast area.

Extended models are in pretty good agreement for a brief break in
the rain Friday night. Then more intense cold front to move through
Saturday night through Sunday, with several rounds of showers and
storms. Dry weather to return Sunday night and Monday.

As for temperatures through the period, will see highs in the 70s to
low 80s, before cooling back down to the mid 60s to mid 70s next
Monday.

Byrd

&&

.AVIATION...  (For the 00z TAFs through 00z Tuesday Evening)
Issued at 628 PM CDT Mon Apr 10 2017

Cold front is currently moving across the St. Louis metro area,
and isolated thunderstorms may affect KCPS early on in the TAF
period. It is possible that low clouds over northwest Missouri
will move east and southeast into the TAF sites tonight. However,
it seems more likely that it will stay north of the area and that
the terminals will stay dry and VFR through the period.

SPECIFICS FOR KSTL: Dry and VFR conditions are expected through
the period with west to northwest winds.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 10, 3:41 PM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
341 PM CDT Mon Apr 10 2017

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
341 PM CDT Mon Apr 10 2017

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight

Isolated strong to severe thunderstorms are possible through
early this evening for the Saint Louis metro area and areas to the
south and east as a cold front moves through. Large hail and
damaging winds are the main severe threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible through early this evening for the
Saint Louis metro area and areas to the south and east.

Byrd

In the hours before

Local storm report, Apr 10, 6:59 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
659 PM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     HAIL             COLLINSVILLE            38.68N 90.00W
04/10/2017  E0.50 INCH       MADISON            IL   TRAINED SPOTTER

&&

JC
Local storm report, Apr 10, 7:13 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
713 PM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HAIL             TROY                    38.74N 89.89W
04/10/2017  E0.75 INCH       MADISON            IL   TRAINED SPOTTER

&&
Local storm report, Apr 10, 7:14 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
714 PM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     HAIL             SAINT JACOB             38.72N 89.77W
04/10/2017  E0.25 INCH       MADISON            IL   TRAINED SPOTTER

&&

JC
Local storm report, Apr 10, 7:23 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
723 PM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     HAIL             SHILOH                  38.56N 89.91W
04/10/2017  M0.25 INCH       ST. CLAIR          IL   AMATEUR RADIO

&&

JC
Special weather statement, Apr 10, 7:47 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service St Louis MO
747 PM CDT MON APR 10 2017

ILZ065-110115-
Fayette IL-
747 PM CDT MON APR 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FAYETTE COUNTY UNTIL 815
PM CDT...

At 747 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ramsey, moving east at 30 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Ramsey, Wrights Corner, Herrick, Bingham and Bayle City.

This also includes  Ramsey Lake State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3906 8925 3921 8925 3922 8922 3922 8881
      3907 8881
TIME...MOT...LOC 0047Z 257DEG 26KT 3914 8917

Carney
Local storm report, Apr 10, 7:53 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
753 PM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             MOUNT OLIVE             39.07N 89.73W
04/10/2017  E1.00 INCH       MACOUPIN           IL   TRAINED SPOTTER

            LARGEST HAIL 1 INCH...AVERAGE 0.5 INCH.

&&

JC

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:47 PM CDTSpecial Weather StatementLSXFayette28 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.